Alert archive / Ohio / River Flood Warnings in 2023

River Flood Warning 2, NWS Pittsburgh, PA

March 24, 2023Tuscarawas County, Ohio

NWS Pittsburgh, PA issued this river flood warning at Mar 24, 2023, 10:54 AM EDT for Tuscarawas County, Ohio. It took effect at Mar 24, 2023, 7:08 PM EDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Mar 24, 2023, 10:54 AM EDT (14:54 UTC)
In effect from
Mar 24, 2023, 7:08 PM EDT
Expired
Mar 27, 2023, 7:31 PM EDT
In force
3 days
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
Minor

County Tuscarawas County, OH

The radar

The Pittsburgh radar (KPBZ), 107 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Stillwater Creek at Uhrichsville (URVO1). The gauge peaked at 11.05 ft at Mar 25, 2023, 7:00 PM EDT.

actionminormoderate51003/2403/2503/2603/2703/28
Action stage
8 ft
Minor stage
10 ft
Moderate stage
13 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03127500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at Mar 24, 8:50 AM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Mar 24, 8:50 AM EDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
850 AM EDT Fri Mar 24 2023

.SYNOPSIS...
Rain chances will be primarily focused south of Pittsburgh today
as a front remains stalled across West Virginia. A warm front
will return rain areawide into Saturday. Gusty conditions will
develop early tomorrow and continue into the afternoon. Dry
conditions are projected to return Sunday in the wake of a cold
front.

&&

.NEAR TERM /THROUGH TONIGHT/...

9am update: Surface and satellite analysis depict a stalled
frontal boundary just south of our county warning area. Dry air
entrainment, noted in the low-lvl water vapor satellite and the
PIT 12Z sounding, has diminished the chances of precip
intensity through this afternoon. However, a new Areal Flood
Warning was issued for portions of eastern Ohio to account for
flooded creeks/streams; CoCoRaHS observers have measured 1.50 to
2.50 inches of rainfall over the last 24 hours. The Flood Watch
continues for counties south and near I-70 in response to
additional rain over a heavily saturated ground.

Previous Discussion:

Rain will once again begin to overspread the region from the
south this evening as the boundary lifts back northwards as a
warm front.

Periods of moderate-to-heavy rain are expected overnight as the
warm front lifts north, particularly across eastern OH, which
will see mod/heavy rain from the warm front quickly followed by
mod/heavy rain ahead of the approaching cold front. Fortunately,
this will occur during a brief window, over areas that have
seen less rainfall so far than areas farther south. In
collaboration with neighboring offices, opted not to expand the
Flood Watch into this area. However, this will need to be
monitored as the situation evolves.

With the front to our south, area temperatures will be much
cooler today than yesterday... topping out in the 40s for most.
Temperatures will drop this evening, but begin to rise again
overnight with warm advection behind the lifting warm front.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
The surface low will cross into the Great Lakes on Saturday,
pushing a cold front across our region by Saturday evening. A
pre-frontal line of showers and possibly a few thunderstorms
will cross the area early Saturday morning. Lingering showers
will gradually diminish through the day, clearing with cold
frontal passage late afternoon/evening. Behind the front,
cooler, drier air will infiltrate the area, leaving dry weather
for Sunday.

As the low shifts northeastward on Saturday, tightening
pressure gradient will bring the potential to mix down strong
wind gusts in the warm sector. Forecast gusts remain just under
wind advisory criteria for now (40 kt), but this will need to
be monitored. Winds will likely peak later Saturday afternoon
with cold frontal passage. With southeasterly winds in place
across the ridges, there is also some potential for enhanced
downsloping winds early Saturday morning just outside the higher
terrain in Westmoreland/Fayette/Indiana counties. This, too,
will bear watching, though the signal is not as strong as more
recent downsloping events.

Temperatures will warm back into the 60s with perhaps a few 70s
in WV with continued warm advection behind the warm front. More
seasonable temperatures are expected on Sunday with clearing
skies.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Generally quiet weather is expected to start the week, though a
series of weak shortwave troughs will cross the area and bring
slight chances for showers Monday/Monday night. A more vigorous
shortwave will cross on Tuesday with PoPs slightly higher in the
Chance category. Broad high pressure will return dry weather for
Wednesday before much better rain chances return Thursday night
into the weekend in advance of the next system.

Temperature through the long term will remain near-normal.

&&

.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
IFR and low MVFR cigs should be the rule through the TAF period
except for northern ports DUJ/BVI/FKL. Showers will continue
through much of the morning (except KFKL/KDUJ) before there is a
break in activity during the afternoon and early evening.
Showers will resume late evening and overnight.

.OUTLOOK...
Widespread restrictions should continue through Saturday
evening in periods of rain with crossing low pressure.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch through Saturday morning for PAZ031-075-076.
OH...Flood Watch through Saturday morning for OHZ057>059-068-069.
WV...Flood Watch through Saturday morning for WVZ003-004-012-021-
     509>514.

&&

SYNOPSIS...Hefferan
NEAR TERM...Hefferan
SHORT TERM...Rackley
LONG TERM...Rackley
AVIATION...88
Hazardous weather outlook, Mar 24, 4:20 AM EDT, 6 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
420 AM EDT Fri Mar 24 2023

PAZ008-009-015-016-022-077-078-250830-
Venango-Forest-Clarion-Jefferson PA-Armstrong-Indiana-
Higher Elevations of Indiana-
420 AM EDT Fri Mar 24 2023

This Hazardous Weather Outlook is for northwest Pennsylvania and
western Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Southwest winds will gust to 45 mph on Saturday with the passage of a
cold front.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ057>059-068-069-PAZ031-075-076-WVZ003-004-012-021-509>514-250830-
Muskingum-Guernsey-Belmont-Noble-Monroe-Greene-Fayette-
Higher Elevations of Fayette-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
420 AM EDT Fri Mar 24 2023

...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, and northern West Virginia.

.DAY ONE...Today and tonight.

A flood watch is in effect for the area through Saturday morning.
Moderate to heavy rainfall tonight into Saturday may lead to flooding
across portions of the the area.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A flood watch is in effect for the area through Saturday morning.
Moderate to heavy rainfall tonight into Saturday may lead to flooding
across portions of the the area.

Southwest winds will gust to 45 mph on Saturday with the passage of a
cold front.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ039>041-048>050-PAZ007-013-014-020-021-029-073-074-WVZ001-002-
250830-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-Mercer-
Lawrence-Butler-Beaver-Allegheny-Washington-Westmoreland-
Higher Elevations of Westmoreland-Hancock-Brooke-
420 AM EDT Fri Mar 24 2023

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...Today and tonight.

Moderate to localized heavy rainfall tonight into Saturday may lead
to a minor flood threat across the area.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Southwest winds will gust to 45 mph on Saturday with the passage of a
cold front.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Mar 24, 9:15 AM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
915 AM EDT FRI MAR 24 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 AM     HEAVY RAIN       BYESVILLE               39.97N  81.54W
03/24/2023  M1.19 INCH       GUERNSEY           OH   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL

&&

EVENT NUMBER PBZ2300554
Local storm report, Mar 24, 9:22 AM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
922 AM EDT FRI MAR 24 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 AM     HEAVY RAIN       ROWLESBURG              39.35N  79.68W
03/24/2023  M1.75 INCH       PRESTON            WV   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL

&&

EVENT NUMBER PBZ2300555

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 12:25 AM EDTAreal Flood AdvisoryPBZFayette, Washington3 hr
Mar 24, 10:50 AM EDTRiver Flood AdvisoryPBZAllegheny24 hr
Mar 24, 1:26 PM EDTWind AdvisoryPBZAllegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 9 more34 hr
Mar 24, 5:50 PM EDTWind AdvisoryPBZIndiana, Jefferson29 hr
Mar 24, 8:05 AM EDTAreal Flood WarningPBZMonroe, Noble8 hr
Mar 24, 10:54 AM EDTRiver Flood WarningPBZCoshocton4 days
Mar 24, 4:17 PM EDTAreal Flood AdvisoryPBZNoble16 hr

Nearby

River Flood Warnings in Ohio, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.